# SDR 99ZZZX1401

- Difficulty date: March 3, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station NX42404M
- Aircraft: N153ER
- Make and model: Piper PA-28-161
- Aircraft serial: 2841178
- Engine: Lyc O320D3G
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Condition: Failed
- Location: Engine
- Part time: 757 hours
- Component: Slick
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN THE MAGNETO WAS DISASSEMBLED, NOTED THE BEARING CAP ASSEMBLY HAD WORN ENOUGH TO BECOME A LOOSE FIT IN THE MAGNETO HOUSING RESULTING IN CONTACT BETWEEN THE ROTOR AND POLE SHOES DURING OPERATION. THE BEARING CAP ASSEMBLY RETAINING HARDWARE WAS STILL IN A TORQUED CONDITION.
